Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 20, NWS Tulsa, OK

April 9, 20144 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Apr 9, 2014, 2:21 PM CDT for 4 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2014, 2:21 PM CDT (19:21 UTC)
Expired
Apr 9, 2014, 7:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS84 KTSA 091921
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT WED APR 9 2014

...HIGH FIRE DANGER PAWNEE OSAGE WASHINGTON NOWATA AND CRAIG COUNTIES IN
   NORTHEAST OKLAHOMA THE REMAINDER OF THIS AFTERNOON INTO THE EVENING...

OKZ054>057-059-100000-
/O.NEW.KTSA.FW.W.0020.140409T1921Z-140410T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-
221 PM CDT WED APR 9 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG AND NOWATA. 

HAZARDOUS WEATHER...
 * SUSTAINED WINDS AROUND 20 MILES AN HOUR WILL OCCASIONALLY GUST TO NEAR 30.

 * RELATIVE HUMIDITIES WILL BE IN THE 15 TO 25 PERCENT RANGE.

 * TEMPERATUTES WILL BE IN THE MID 70S TO LOWER 80S.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED OR OCCURRING...
   FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 

   THE PRIMARY WEATHER FACTORS INCLUDE WIND...LOW HUMIDITY...AND WARM
   TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:04 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 9, 12:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT WED APR 9 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WIND GUSTS WILL
DECRESE AFTER SUNSET...BUT WILL PICK UP AGAIN EARLY THURSDAY
MORNING. BACKING SFC WINDS LATE TONGITH WILL LEAD TO PERIOD OF
LLWS AT KFSM.

&&

.PREV DISCUSSION... /ISSUED 952 AM CDT WED APR 9 2014/

DISCUSSION...
FIRE WX WILL ONCE AGAIN BE THE MAIN CONCERN TODAY AS SSW WINDS
INCREASE IN RESPONSE TO PRESSURE FALLS OVER THE CENTRAL PLAINS.
MORNING SOUNDINGS STILL SHOW CONSIDERABLE DRY AIR IN THE LOWEST
LEVELS AND THUS IT APPEARS THAT MOS DEW POINTS ARE TOO HIGH AGAIN
THIS AFTERNOON...AND THIS IS SUPPORTED BY RANGE MODEL SOUNDINGS
THAT MIX THIS DRIER AIR DOWN AND KEEP DEW POINTS FROM RISING MUCH
AT ALL UNTIL TONIGHT. WIND SPEEDS SHOULD REMAIN BELOW 20 MPH BUT
GIVEN THE MUCH WARMER TEMPS AND DRY CONDITIONS...A FIRE DANGER
STATEMENT HAS BEEN ISSUED FOR MUCH OF EASTERN OK. OTHERWISE THE
FORECAST FOR TODAY LOOKS GOOD.

PREV DISCUSSION... /ISSUED 516 AM CDT WED APR 9 2014/

DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
RIDGING ALOFT WILL MAINTAIN VFR CONDITIONS AT ALL SITES THIS TAF
PERIOD. AT THE SURFACE...HIGH PRESSURE WILL SLIDE SOUTHEAST INTO
THE NORTHERN GULF...WITH SOUTHWEST WINDS INCREASING BY MIDDAY AND
CONTINUING INTO THE AFTERNOON FOR THE ERN OK SITES. GUSTS MAY REACH
AROUND 20 KTS AT TIMES. WINDS WILL SUBSIDE BY AROUND SUNSET.

LACY

PREV DISCUSSION... /ISSUED 309 AM CDT WED APR 9 2014/

DISCUSSION...
ITS A MOSTLY CLEAR AND CHILLY NIGHT ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS AS HIGH PRESSURE PREVAILS. TEMPERATURES
ARE SET TO REBOUND NICELY TODAY AS THE LOW LEVEL WINDS BECOME
SOUTHERLY AS THE AREA OF HIGH PRESSURE SHIFTS TO THE EAST.

UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO PREVAIL INTO
THE WEEKEND EVEN AS A COLD FRONT MOVES INTO THE REGION ON
THURSDAY BEFORE STALLING OUT NEAR THE I-44 CORRIDOR THURSDAY
AFTERNOON. COULD SEE SOME THUNDERSTORMS NEAR THE BOUNDARY
ON FRIDAY ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WITH ISENTROPIC LIFT AND A MID-LEVEL SHORTWAVE AFFECTING THE
AREA. THIS BOUNDARY WILL LIFT BACK NORTH ON FRIDAY NIGHT AS A
WARM FRONT.

THE NEXT FRONTAL BOUNDARY IS SET TO MOVE THROUGH THE REGION ON
SUNDAY AS A MID-LEVEL SHORTWAVE MOVES OUT OF THE NORTHERN ROCKIES
AND ACROSS THE PLAINS. A SOUTHERN STREAM MID-LEVEL SHORTWAVE
WILL INTERCEPT THE FRONTAL BOUNDARY ON SUNDAY AND WILL ENHANCE
THE SHOWERS AND THUNDERSTORM CHANCES ACROSS THE AREA. THERE IS
THE POTENTIAL FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE
WITH ADEQUATE INSTABILITY AND SHEAR IN PLACE ACROSS THE REGION.
THERE ARE ALSO INDICATIONS THAT LOCALLY HEAVY RAINFALL COULD
BE POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL COME TO AN END
BY MONDAY NIGHT AS THE STORM SYSTEM MOVES OFF TO THE EAST.

NEAR FREEZING TEMPERATURES WILL BE POSSIBLE MONDAY NIGHT/TUESDAY
MORNING AS HIGH PRESSURE SETTLES OVER THE AREA BEHIND THE
DEPARTING STORM SYSTEM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....05
AVIATION...14
Hazardous weather outlook, Apr 9, 12:25 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT WED APR 9 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1216 PM CDT WED APR 9 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...WEST OF A MCALESTER TO JAY LINE.
	ONSET...ONGOING.

DISCUSSION...
SOUTH-SOUTHWEST WINDS GUSTING BETWEEN 25 AND 30 MPH WILL BE COMMON
THROUGH THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THE
WINDS COMBINED WITH VERY LOW HUMIDITY IN THE 15 TO 25 PERCENT
RANGE AND MUCH WARMER TEMPERATURES WILL BRING AN ELEVATED FIRE
SPREAD POTENTIAL...PARTICULARLY WEST OF A LINE FROM MCALESTER TO
JAY. THE FIRE DANGER WILL BE MORE LIMITED ELSEWHERE DUE TO LIGHTER
WIND SPEEDS...HOWEVER VERY DRY AIR WILL BE IN PLACE. THE FIRE
THREAT WILL SUBSIDE AFTER SUNSET AS WINDS DIMINISH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG SOUTH WINDS THURSDAY WILL ONCE AGAIN RAISE FIRE WEATHER
CONCERNS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN
ASSOCIATION WITH AN UPPER DISTURBANCE AND WEAK FRONT
FRIDAY...MAINLY OVER FAR NORTHEAST OK INTO NORTHWEST ARKANSAS.
THUNDERSTORM CHANCES WILL INCREASE OVER THE WEEKEND WITH THE NEXT
STRONGER FRONT TO IMPACT THE REGION. THERE WILL BE SOME SEVERE
WEATHER POTENTIAL WITH STORMS ALONG THE FRONT SUNDAY...HOWEVER A
SIGNIFICANT SEVERE WEATHER EVENT IS NOT EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.